Ohio, 2005Strong Wind in Ohio, September 29, 2005
September 29, 2005 · NWS RLX · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Sep 29, 12:32 AM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 29, 12:32 AM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
132 AM EDT THU SEP 29 2005
.AVIATION...
KRLX 88D WENT DOWN ARND 04Z. HAVE NWS TECH ON SITE.
2-3 THSD MSL FLOW ABOUT 35-40 KNOTS AHD OF FRONT. HAVE FRONT
TIMED TO CRW 10Z AND THRU MTNS NR EKN/BKW 11-12Z. MAY BE AN HR OR
2 FASTER THAN PREVIOUSLY FIGURED. MAY BE ISOLATED THUNDER IN
PREFRONTAL SHOWERS BUT DID NOT INCLUDE IN TAF - WILL MONITOR.
SURFACE WIND GUSTS THE HIGHEST WITH FRONT AND FOR AN HOUR OR SO IN
ITS WAKE THEN LOW LEVEL FLOW WEAKENING DURING THE DAY.
BRIEF LOWER CEILINGS FOR A FEW HOURS BEHIND FRONT. THEN CEILINGS
LIFTING.
&&
.PREVIOUS DISCUSSION...
(ISSUED 750 PM EDT WED SEP 28 2005)
SHORT TERM (REST OF TONIGHT)...
UPDATED THE FORECAST TO LOWER CLOUDS IN THE MOUNTAINS AND SLOW POPS
IN THE MOUNTAINS BASED ON CURRENT SATELLITE.
AVIATION...
THE FIRST SIX HOURS LOOKS VERY BENIGN WITH VFR CONDITIONS DOMINANT.
SOME CIRRUS WILL BEGIN TO ENCROACH FROM THE WEST AS A COLD FRONT
MOVING ACROSS WESTERN PORTIONS OF THE OHIO VALLEY CONTINUES TO MOVE
EAST AT AROUND 35 KTS. AFTER 6Z...THE FRONT WILL BEGIN TO MOVE
THROUGH EASTERN SECTIONS OF THE OHIO VALLEY REACHING HTS/PKB FIRST
AROUND 8Z AND THEN THROUGH THE REGION BY AROUND 12 FOR EKN/BKW.
SOUTHWEST WINDS WILL CONTINUE TO INCREASE BEFORE SEEING A STRONG
SHIFT AS THE FRONT ARRIVES. EXPECT VFR CONDITIONS TO FALL INTO THE
MVFR RANGE AS THE LINE OF SHOWERS MOVES ACROSS. A RUMBLE OF THUNDER
CAN NOT BE RULED OUT...BUT WITH THE TIMING OF THE FRONT SO LATE AT
NIGHT...HAVE JUST GONE WITH SHOWERS FOR NOW. ONCE THE FRONT IS
PAST...THE FLOW TURNS NORTHWESTERLY WHICH SHOULD LEAD TO A PERIOD OF
LOW CLOUDS BETWEEN 1000 TO 2000 FT. CLEARING SHOULD BEGIN AROUND 15
TO 16Z IN THE WEST AND SLOWLY PULL ACROSS THE REGION AS MUCH DRIER
AIR ARRIVES AND THE MOISTURE ALOFT PULLS EASTWARD WITH THE COLD
FRONT.
PREVIOUS DISCUSSION...
(ISSUED 148 PM EDT WED SEP 28 2005)
LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
REGION WILL BE UNDER THE INFLUENCE OF HIGH PRESSURE...SURFACE AND/OR
ALOFT...THROUGH WEDNESDAY. THIS WILL RESULT IN A DRY WEATHER
THROUGH THE PERIOD. TEMPERATURES WILL GRADUALLY MODERATE WITH TIME
AS SUNSHINE AND SOUTHERLY/SOUTHEASTERLY WINDS WORK ON THE AIRMASS.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
AVIATION...KTB
Hazardous weather outlook, Sep 28, 3:36 AM EST, 22 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
436 AM EDT WED SEP 28 2005
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-290845-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-
436 AM EDT WED SEP 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST VIRGINIA...
SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND NORTHEAST KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
WVZ046-047-290845-
POCAHONTAS-RANDOLPH-
436 AM EDT WED SEP 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE FIRST SCATTERED LIGHT FROST OF THE AUTUMN COULD BE SEEN AT
DAWN FRIDAY IN THE HIGH MOUNTAIN VALLEYS AWAY FROM THE RIVERS.
A WIDESPREAD KILLING FROST IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Strong Wind, Perry
- When
- September 29, 2:00 AM EST to 5:00 AM EST
- Where
- Perry forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.737, -82.236 (the zone’s center; the record gives no point)
A strong autumn cold front swept through around 0300E. Wind gusts of 35 to 45 mph were likely felt. Scattered locations had trees or branches blown down. The county started the school day on a 2 hour delay.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Massachusetts, September 29, 20051 injured · $320,000 · 62 kt wind · 17 events
- Damaging Winds in New York, September 29, 2005$295,000 · 58 kt wind · 20 events
- High Wind in Vermont, September 29, 2005$250,000 · 4 events
- High Wind in Vermont, September 29, 2005$250,000 · 3 events
- High Wind in New York, September 29, 2005$250,000 · 2 events
- Flash Flood in Colorado, September 29, 2005$250,000 · 1 event
- High Wind in Vermont, September 29, 2005$200,000 · 3 events
- High Wind in Vermont, September 29, 2005$200,000 · 2 events
- Heavy Rain in Washington, September 29, 2005$200,000 · 1 event
- High Wind in Vermont, September 29, 2005$150,000 · 2 events
- High Wind in Vermont, September 29, 2005$150,000 · 2 events
- High Wind in New York, September 29, 2005$100,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469749.